Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 30, NWS Cleveland, OH

July 29, 2011

NWS Cleveland, OH issued this small craft advisory at Jul 29, 2011, 12:22 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 12:22 PM EDT (16:22 UTC)
Expired
Jul 29, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WHUS71 KCLE 291622
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1222 PM EDT FRI JUL 29 2011

LEZ147>149-300000-
/O.NEW.KCLE.SC.Y.0030.110729T1622Z-110730T0000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1222 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO
  THE WEST WITH THE PASSAGE OF A COLD FRONT. FOR THE REMAINDER OF
  THE AFTERNOON WAVES WILL AVERAGE 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 12:05 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 29, 12:05 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1205 PM EDT FRI JUL 29 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE
WILL DOMINATE THE FORECAST FOR SATURDAY NIGHT INTO SUNDAY. BY
MONDAY ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION HAS DIMINISHED RAPIDLY THIS MORNING WHICH IS TYPICAL FOR
THIS TIME OF DAY. THE REAL QUESTION FOR THE AFTERNOON IS HOW MUCH
REDEVELOPMENT OF CONVECTION IS EXPECTED. CURRENT MESO ANALYSIS SHOWS
PLENTY OF CIN OF AT LEAST 100 J/KG WITH MIXED LAYER CAPE RATHER
LOW WITH VALUES BELOW 500 J/KG WITH HIGHER VALUES WEST OVER
NORTHERN IL. RECENT HRRR MODEL RUN SHOWS CONVECTION RAPIDLY
DIMINISHING WITH SOME REDEVELOPMENT BY MID AFTERNOON OVER THE
SOUTHERN THIRD OF THE FORECAST AREA. FOR NOW WILL LOWER POPS IN
MOST LOCATIONS FOR THE AFTERNOON AND DECREASE CLOUD COVER AS
VISIBLE IMAGERY SHOWS CLOUDS THINNING. WILL LOWER MAX TEMPERATURE
FORECAST CONSIDERING THE BAND OF CLOUDS OVER THE REGION AND
LINGERING SCATTERED SHOWERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE CHANCES OF THUNDERSTORMS AND THE SEVERE THREAT WILL SAG
SOUTHWARD THROUGH THE EVENING AND SHOULD END BY 9 PM TO 10 PM.
SLIGHTLY DRIER AIR SHOULD FILTER IN BEHIND THE WEAK FRONT TONIGHT.
HIGH PRESSURE WILL THEN REMAIN OVER THE REGION INTO SUNDAY. NOT
REALLY ALL THAT MUCH OF AN AIRMASS CHANGE BEHIND THE FRONT SO
HIGHS WILL REMAIN ABOVE AVERAGE FOR THE WEEKEND. ANOTHER WEAK
FRONT WILL APPROACH THE AREA SUNDAY NIGHT INTO MONDAY. AT THIS
POINT WE WILL ONLY CARRY CHANCE POPS FOR LATE SUNDAY NIGHT INTO
MONDAY. THE FRONT APPEARS THAT IT WILL BE SOUTH OF THE AREA MONDAY
EVENING WITH SOME MINOR DRYING EXPECTED.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
DECIDED TO DROP MENTION OF SHOWERS ON THURSDAY AS MODELS WERE
HINTING AT POSSIBILITY OF DRY WEATHER FOR THE DAY. OTHER THAN
THAT...THREAT FOR PRECIPITATION EARLY IN THE PERIOD WEDNESDAY NIGHT
STILL LOOKS REASONABLE.

SOME MINOR TWEAKS TO TEMPERATURES EXPECTED IN THE EXTENDED PERIODS.
TEMPERATURES WILL BE RELATIVELY SIMILAR EACH DAY WITH HIGHS IN THE
MIDDLE TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
CONVECTION FINALLY REACHED THE FORECAST AREA THIS MORNING.
ACTIVITY APPEARS TO BE FOLLOWING IN LINE WITH THE HRRR MODEL AND
WEAKENING IT WITH TIME. SOME OF THE STORMS PRODUCING LOCALLY HEAVY
RAIN AT TIMES. HEAVIER RAIN CAUSING VISIBILITIES TO DROP TO AROUND
2 MILES FOR THE MOST PART. ACTIVITY WILL GRADUALLY SINK SOUTH AND
SOUTHEAST AS THE MORNING PROGRESSES AND ALLOW FOR SOME CLEARING TO
TAKE PLACE DURING THE AFTERNOON. LOOKING AT POSSIBILITY FOR SOME
MVFR MIST TO DEVELOP IN SOME LOCATIONS DUE TO MOIST GROUND FROM
THE RAIN WE ARE EXPECTING TODAY.

OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK.

&&

.MARINE...
EARLY WIND ON THE LAKE WAS DUE TO THE SHOWER/TS ACTIVITY. COLD
FRONT CROSSING THE NORTHSHORE AS OF NOON. CONCERN IS WITH SOUTHWEST
WINDS STAYING UP ENOUGH BEFORE THE FRONT PASSES TO CREATE SMALL
CRAFT CONDITIONS ON THE EAST HALF. WILL CONTINUE THE FORECAST FOR
2 TO 4 FEET...IT WILL BE CLOSE. CONDITIONS WILL IMPROVE THIS
EVENING/OVERNIGHT.

FLOW WILL REMAIN FAIRLY LIGHT THROUGH SATURDAY. FLOW DOES PICK UP
OUT OF THE SOUTHWEST ON SUNDAY. WEST END AND NEARSHORE WATERS WILL
LIKELY REMAIN FAIRLY FLAT BUT OPEN WATERS SHOULD PICK UP SOME WAVE
ACTION DUE TO LONG FETCH ON SUNDAY. WINDS DIMINISH SUNDAY NIGHT
INTO MONDAY MORNING. FAIRLY LIGHT WINDS DEVELOP INTO EARLY NEXT
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...REL
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY/OUDEMAN
Hazardous weather outlook, Jul 29, 4:06 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EDT FRI JUL 29 2011

LEZ142>149-162>169-OHZ003-006>014-089-PAZ001>003-300815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
406 AM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-OHZ018>023-033-300815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-MAHONING-
406 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING
WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD
OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE
THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND
THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING
THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ017-027>032-036>038-047-300815-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
406 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING
WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD
OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE
THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND
THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING
THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE.

IN ADVANCE OF THE AFTERNOON THUNDERSTORMS THERE MAY BE ENOUGH
SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER 90S. THIS COMBINED
WITH HIGH LEVELS OF HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE
MIDDLE AND UPPER 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 29, 6:28 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
628 AM EDT FRI JUL 29 2011

OHZ003-006>008-291115-
LUCAS-OTTAWA-SANDUSKY-WOOD-
628 AM EDT FRI JUL 29 2011

...STRONG THUNDERSTORMS MOVING INTO LUCAS...OTTAWA...SANDUSKY AND
WOOD COUNTIES...

AT 624 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ACROSS NORTHWEST OHIO. THIS LINE WAS
MOVING EAST AT 35 MPH. GUSTY WINDS UP TO 45 MPH AND HEAVY RAINFALL
WILL LIKELY OCCUR. THE HEAVY RAINFALL MAY PRODUCE A QUICK INCH OF
RAINFALL WHICH WILL CAUSE SOME LOCALIZED PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:35 AM EDTSpecial Marine WarningCLE85 min
Jul 29, 1:57 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot63 min
Jul 29, 3:10 PM EDTSevere Thunderstorm WarningCLEHolmes50 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.